Texas, 2008Drought in Texas, November 1 to 30, 2008
November 1 to 30, 2008 · NWS SJT · 3 events in 3 counties and zones
Persistent dry weather over the summer into the fall has resulted in persistent severe drought conditions across the Northwest Hill Country.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Persistent dry weather over the summer into the fall has resulted in persistent severe drought conditions across the Northwest Hill Country.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Oct 31, 10:43 PM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Oct 31, 10:43 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1143 PM CDT FRI OCT 31 2008
.DISCUSSION...
SEE BELOW.
&&
.AVIATION...
NOT MANY CHANGES TO PREVIOUS THINKING...WITH VFR CONDITIONS AND
LIGHT SOUTH WINDS TO PREVAIL. MAY STILL SEE A FEW LOW
CLOUDS...MVFR CONDITIONS...DEVELOP ACROSS THE NORTHWEST HILL COUNTRY AND
NORTHERN EDWARDS PLATEAU...BUT STARTING TO APPEAR A LITTLE LESS
LIKELY NOW. IF THEY DO DEVELOP...EXPECTED TO BE SHORT LIVED.
&&
.PREV DISCUSSION... /ISSUED 842 PM CDT FRI OCT 31 2008/
DISCUSSION...
FORECAST ON TRACK. NO CHANGES NECESSARY.
PREV DISCUSSION... /ISSUED 625 PM CDT FRI OCT 31 2008/
DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
AVIATION...
VFR CONDITIONS TO PREVAIL THIS EVENING AND WELL INTO THE OVERNIGHT
HOURS. MODELS NOT AS AGGRESSIVE WITH LOW CLOUDS SATURDAY MORNING AS
THEY HAVE BEEN...BUT MAY STILL SEE A BRIEF PERIOD OF MVFR CIGS
MOVE UP INTO THE SOUTHERN AND SOUTHEAST TERMINALS. SHOULD
DISSIPATE QUICKLY AND VFR CONDITIONS WILL RETURN. WINDS FAIRLY
LIGHT...BUT SHOULD REMAIN OUT OF THE SOUTH AT LESS THAN 10 KNOTS.
PREV DISCUSSION... /ISSUED 316 PM CDT FRI OCT 31 2008/
SHORT TERM...
A SURFACE HIGH PRESSURE RIDGE WAS LOCATED ALONG THE GULF COAST
WITH SOUTHERLY FLOW ACROSS WEST CENTRAL TEXAS. A FEW LOW CLOUDS
REMAINING ALONG THE I-10 CORRIDOR...OTHERWISE SUNNY SKIES ACROSS
THE REMAINDER OF CWFA. NOT MUCH CHANGE IS EXPECTED DURING THE NEXT
24 HOURS. LOW CLOUDS ARE EXPECTED ACROSS THE SOUTHERN 2/3 OF CWFA
LATE TONIGHT AND FRIDAY MORNING. HIGHS ON SATURDAY WILL BE IN THE
UPPER 70S TO LOWER 80S.
LONG TERM...
ACTIVE UPPER LEVEL FLOW PATTERN ACROSS THE PACIFIC. THE FIRST
UPPER LEVEL TROF WILL MOVE INTO THE WEST COAST THIS WEEKEND...AND
THEN DAMPEN OUT IN THE FLOW ACROSS THE PLAINS EARLY NEXT WEEK.
SECOND MORE IMPORTANT SHOT OF SHORT WAVE ENERGY WILL MOVE INTO
CALIFORNIA EARLY NEXT WEEK AND THEN AMPLIFY INTO A STRONG
CENTRAL US UPPER LEVEL TROF BY THE MIDDLE OF NEXT WEEK. THE 12Z
GFS IS INDICATING THE MAIN ENERGY AT THE BASE OF THE TROF FURTHER
SOUTH ACROSS THE SOUTHERN PLAINS BY NEXT WEDNESDAY. AT THE
SURFACE...A STRONG SURFACE LOW WILL DEVELOP ACROSS KANSAS ON
WEDNESDAY...AND THEN SWING NORTHEAST INTO THE UPPER MISSISSIPPI
VALLEY ON THURSDAY. A DRYLINE WILL MOVE EAST ACROSS THE CWFA ON
WEDNESDAY...WITH GUSTY WEST TO SOUTHWEST WINDS BEHIND IT. LOOKS LIKE
CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE WEDNESDAY...
ESPECIALLY ACROSS THE WESTERN CWFA. ALSO...LITTLE MOISTURE FOR
THIS SYSTEM TO WORK WITH ACROSS WEST CENTRAL TEXAS. GOING WITH A
DRY FORECAST THE NEXT 7 DAYS. COOLER TEMPERATURES ARE EXPECTED
THURSDAY AND FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 57 81 56 81 59 / 0 0 0 0 0
SAN ANGELO 56 82 55 81 58 / 0 0 0 0 0
JUNCTION 55 81 52 81 56 / 0 0 0 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
07/07/07
Hazardous weather outlook, Oct 31, 2:30 PM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
330 PM CDT FRI OCT 31 2008
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-011200-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
330 PM CDT FRI OCT 31 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
11/KEISER
Drought, Kimble
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Kimble forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 30.487, -99.749 (the zone’s center; the record gives no point)
Severe Drought conditions (D2) which began in September continued into November. Range and pasture conditions were extremely poor due to the dry conditions. Supplemental feeding of livestock has increased and the wildfire danger has continued to worsen.
Drought, Mason
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Mason forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 30.718, -99.226 (the zone’s center; the record gives no point)
Severe Drought conditions which began in September continued into November. Range and pasture conditions were extremely poor due to the dry conditions. Supplemental feeding of livestock has increased and the wildfire danger has continued to worsen.
Drought, Sutton
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Sutton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 30.498, -100.538 (the zone’s center; the record gives no point)
Severe Drought conditions which began in September continued into November. Range and pasture conditions were extremely poor due to the dry conditions. Supplemental feeding of livestock has increased and the wildfire danger has continued to worsen.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow and Strong Wind in California, November 1, 20081 death · 5 injured · $81,000 · 5 events
- Drought in Texas, November 1 to 30, 2008$85,000 · 2 events
- Drought in North Carolina, November 1 to 30, 200827 events
- Drought in Tennessee, November 1 to 30, 200820 events
- Drought in Wisconsin, November 1 to 30, 200815 events
- Drought in South Carolina, November 1 to 30, 200813 events
- Drought in Texas, November 1 to 30, 200813 events
- Drought in California, November 1 to 30, 200811 events
- Drought in Virginia, November 1 to 30, 200810 events
- Drought in Hawaii, November 1 to 30, 20089 events
- Drought in Georgia, November 1 to 30, 20086 events
- Strong Wind and Heavy Rain in California, November 1 to 4, 2008$3,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 142386, 142388, 142390.